MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number 610131
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the footplate and collagen pulled out when the angio seal device was deployed.The following information was provided by the user facility: the patient was in for a heart catheterization procedure using a 7 french sheath; the angio seal device deployed and the footplate and collagen pulled out upon deployment; and there was no reported blood loss.Additional information was received on 05/10/2017.Hemostasis was achieved by holding manual pressure for twenty minutes.Blood loss was reported to be minimal, less than 250 cc.The patient's condition was reported to be stable.The procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to 1) provide the evaluation results 2) correct adverse event and required intervention to prevent permanent impairment/damage should have been checked 3) correct type of reportable event: serious injury should have been checked 4) to correct the date provided for additional information received in describe event or problem, it was initially reported that the received date was 5/10/2017, the correct date is 5/19/2017.One 8f angioseal vip was returned for evaluation at terumo medical corporation in (b)(4).There was blood like substance observed on all components.The device appeared to be in a fully deployed state and the anchor and compacted collagen were secured in an intact suture loop knot.The collagen was dried into a hard mass.The anchor dome and bridge were intact.A suture fragment remained in the through hole, consistent with an intact suture loop.No anchor anomalies, other than minor material degradation due to chemical, moisture and/or heat exposure, were noted.Angioseal vip ifu art100041662 d (2016-01) was reviewed and instructions were noted on page 9 to prevent overtightening.Figure 17 has appropriate illustrations to identify an overtightened suture.There have been no previous reports for this part/lot number combination.There were no related issues noted during manufacturing of the reported product code and lot number.The exact cause of this event cannot be determined based on the available information but it is likely that excessive pulling force due to overtightening after full deployment led to the pullout of all components.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
Additional information was receivied on 5/19/2017.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6582760
Report Number3013394970-2017-00062
Device Sequence Number13606940
Product Code MGB
UDI-Device Identifier05415067002853
UDI-Public(01)05415067002853(17)171031(10)5713253
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number610131
Device Lot Number5713253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by Manufacturer06/14/2017
09/06/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date07/14/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight108